Alert archive / Colorado / Special Weather Statements in 2012
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 1, 2012, 4:02 PM MDT for Lincoln County, Washington County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 4:02 PM MDT (22:02 UTC)
- Expired
- Jul 1, 2012, 4:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Denver/Boulder, CO
Counties Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 123 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -533 J/kg
- Mixed-layer LCL
- 2946 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389
WWUS85 KBOU 012202
SPSBOU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
402 PM MDT SUN JUL 1 2012
COZ046-047-049-012230-
WASHINGTON COUNTY CO-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
402 PM MDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
SOUTHEASTERN WASHINGTON COUNTY
NORTHEASTERN LINCOLN COUNTY
AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING MARBLE SIZE HAIL...WIND
GUSTS TO AROUND 50 MPH...AND BRIEF HEAVY RAIN...UP TO A QUARTER OF
AN INCH IN LESS THAN 30 MINUTES. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF LINDON TO 3 MILES SOUTHWEST OF
HUGO...OR ALONG A LINE EXTENDING FROM 24 MILES SOUTH OF AKRON TO 15
MILES SOUTHEAST OF LIMON...MOVING EAST AT 10 TO 15 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO THURMAN...
LINDON...HUGO...GENOA...ELBA...COPE...ARRIBA...ARICKAREE SCHOOL AND
ANTON.
LAT...LON 3895 10357 4003 10336 4005 10279 3956 10281
3956 10315 3913 10315 3893 10318
TIME...MOT...LOC 2201Z 261DEG 6KT 3984 10336 3910 10350
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:46 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 1, 2:46 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 246 PM MDT SUN JUL 1 2012 .SHORT TERM...ITS BEEN ANOTHER HOT AND DRY DAY WITH HIGH BASED THUNDERSTORMS OVER NORTHEASTERN AND NORTH CENTRAL COLORADO. SEVERAL OUTFLOW BOUNDARIES CURRENTLY ON RADAR HAVE BEEN GUSTING BETWEEN 25 TO 35 MPH WITH A FEW REACHING 45 MPH. MOST OF THE ACTIVITY LAST THIS AFTERNOON INTO THE EVENING SHOULD BE EAST OF THE I-25 CORRIDOR...THOUGH BOUNDARY INTERACTIONS WILL KEEP A SLIGHT CHANCE OVER THE FORECAST AREA UNTIL WE LOSE DAYTIME HEATING. SOUTHEASTERLY WINDS OUT ON THE PLAINS ARE GUSTING TO 30 MPH AS A SURFACE LOW DEEPENS OVER EASTERN MONTANA AND WYOMING TODAY HOWEVER HIGHER DEWPOINTS ARE MOVING IN FROM THE EAST...THEREFORE WILL STILL KEEP US HIGHLIGHT FREE IN FIRE WEATHER. THE DEEPENING SURFACE LOW TO THE NORTH WILL KEEP SOUTHERLY WINDS BREEZY OVER THE PLAINS TONIGHT AND KEEPING TEMPERATURES QUITE WARM. THE LOW WILL BE MOVING SOUTH TO BRING A SLIGHTLY COOL FRONTAL PUSH MONDAY MORNING. THIS WILL PRODUCE NORTHEASTERLY SLIGHT UPSLOPE FLOW UP AGAINST THE FOOTHILLS. AT THE SAME TIME...SLIGHTLY MORE MOISTURE IS MOVING OUT OF THE DESERT SOUTHWEST IN THE SOUTHWEST FLOW ALOFT TO BRING AN INCREASE IN POPS FOR TOMORROW. BELIEVE WE WILL SEE NOT ONLY A SLIGHTLY BETTER CHANCE FOR PRECIPITATION...PRECIPITABLE WATER INCREASES FROM 0.4 TODAY OVER THE MOUNTAINS TO NEAR 0.7 INCHES TOMORROW...BUT ALSO IN COVERAGE. COULD SEE A FEW CELLS START DEVELOPING BEFORE NOON AS WELL LIKE WE DID TODAY. WILL STILL SEE GUSTY OUTFLOW WINDS FROM THESE STORMS...SLIGHTLY WEAKER HOWEVER. TEMPERATURES WILL BE A DEGREE OR TWO COOLER OVER THE MOUNTAINS AND WESTERN PLAINS TOMORROW COMPARED TO TODAY...WHILE THE EASTERN PLAINS WILL BE NEAR THE SAME. NORTHEASTERLY WINDS TOMORROW MORNING SHOULD TRANSITION TO SOUTHEASTERLY BY LATE AFTERNOON. .LONG TERM...LITTLE CHANGE IS FORECAST IN THE WEATHER PATTERN THROUGH WEDNESDAY. CONTINUED HOT AND GENERALLY DRY...WITH JUST ENOUGH MOISTURE FOR ISOLATED LATE DAY STORMS OVER THE CWA. THE BROAD HIGH PRESSURE ALOFT WHICH IS NOW CENTERED ACROSS NEW MEXICO AND COLORADO WILL GRADUALLY SHIFT INTO THE CENTRAL PLAINS BY THE MIDDLE OF THE WEEK. IN ADDITION AN EASTERLY WAVE MOVING THROUGH MEXICO WILL SHIFT INTO THE DESERT SOUTHWEST BY WEDNESDAY. THE HOPE IS SOME OF THIS DEEPER MOISTURE WILL THEN GET STEERED INTO COLORADO IN THE THURSDAY/FRIDAY TIME FRAME AND CONTINUE THROUGH THE WEEKEND. BOTH EUROPEAN AND GFS HAS THE SAME GENERAL IDEA...BUT THE GFS STEERS MORE MOISTURE OVER EASTERN COLORADO WHILE THE EUROPEAN KEEPS THE MAIN MOISTURE PLUME FURTHER WEST. WILL PLAY THE FORECAST SOMEWHAT IN BETWEEN THE TWO AND WILL KEEP THE TREND OF SLIGHT COOLING AND MORE STORMS BY LATE IN THE WEEK. AT LEAST WE HAVE A WINDOW OF OPPORTUNITY DEVELOPING FOR A RESPITE IN THE HEAT. THE WINDOW MAY BE SMALL BECAUSE LONG RANGE MODELS ADVERTISE THE BIG RIDGE TO MOVE BACK WESTWARD INTO COLORADO BY THE FOLLOWING MONDAY. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH TOMORROW. GUSTY WINDS WILL CONTINUE THIS AFTERNOON FROM THE CONVECTION...THEN BECOME AN ENHANCED DRAINAGE AS A SOUTHERLY LOW LEVEL JET MOVES OVER THE EASTERN PLAINS TONIGHT. A WEAK FRONT IS EXPECTED TO MOVE SOUTH OVER THE PLAINS MID MORNING TOMORROW BRINGING NORTHEASTERLY WINDS. WILL SEE THUNDERSTORMS AGAIN TOMORROW WITH SLIGHTLY LIGHTER OUTFLOW WINDS. && .HYDROLOGY...NO CONCERNS FOR THE REST OF THIS AFTERNOON AND EVENING. TOMORROW WILL SEE A SLIGHTLY BETTER CHANCE OF RAIN OUT OF THE SCATTERED THUNDERSTORMS EXPECTED IN THE EARLY TO LATE AFTERNOON. A STRONGER STORM MONDAY COULD PRODUCE A QUICK TENTH OF AN INCH IN 30 MINUTES. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRIEDERMAN LONG TERM....ENTREKIN AVIATION...KRIEDERMAN
Hazardous weather outlook, Jul 1, 10:38 AM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1038 AM MDT SUN JUL 1 2012 COZ030>051-021645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1038 AM MDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ANOTHER HOT DAY IS IN STORE FOR THE AREA. SOUTHEAST WINDS WILL GUST UP TO 25 MPH ACROSS THE EASTERN PLAINS THIS AFTERNOON AND INCREASE THE FIRE DANGER. ISOLATED HIGH BASED THUNDERSTORMS HAVE ALREADY BEGUN FORMING OVER THE FOOTHILLS LATE THIS MORNING...AND WILL CONTINUE INTO THIS AFTERNOON AND EVENING SPREADING OUT ONTO THE PLAINS. GUSTY OUTFLOW WINDS OF 30 TO 40 MPH WILL BE COMMON HOWEVER 50 MPH WILL BE POSSIBLE WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER MOST OF THE FORECAST AREA MONDAY THROUGH WEDNESDAY. FROM THURSDAY THROUGH SATURDAY...THERE MAY BE A SLIGHT INCREASE IN STORM ACTIVITY ALONG WITH SLIGHTLY COOLER TEMPERATURES AS THE HIGH PRESSURE RIDGE MOVES EAST OF COLORADO. DUE TO THE PROLONGED PERIOD OF VERY HOT AND VERY DRY CONDITIONS... THE RISK OF WILDFIRE STARTS AND EXTREME WILDFIRE BEHAVIOR WILL REMAIN QUITE HIGH. THIS COULD BE FURTHER ENHANCED WITH STRONG OUTFLOW THUNDERSTORM WIND GUSTS IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 1, 4:02 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
402 PM MDT SUN JUL 1 2012
COZ046-047-049-012230-
WASHINGTON COUNTY CO-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
402 PM MDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
SOUTHEASTERN WASHINGTON COUNTY
NORTHEASTERN LINCOLN COUNTY
AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING MARBLE SIZE HAIL...WIND
GUSTS TO AROUND 50 MPH...AND BRIEF HEAVY RAIN...UP TO A QUARTER OF
AN INCH IN LESS THAN 30 MINUTES. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF LINDON TO 3 MILES SOUTHWEST OF
HUGO...OR ALONG A LINE EXTENDING FROM 24 MILES SOUTH OF AKRON TO 15
MILES SOUTHEAST OF LIMON...MOVING EAST AT 10 TO 15 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO THURMAN...
LINDON...HUGO...GENOA...ELBA...COPE...ARRIBA...ARICKAREE SCHOOL AND
ANTON.
LAT...LON 3895 10357 4003 10336 4005 10279 3956 10281
3956 10315 3913 10315 3893 10318
TIME...MOT...LOC 2201Z 261DEG 6KT 3984 10336 3910 10350The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:42 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 63 min |
Nearby
Special Weather Statements in Colorado, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.